iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologydermatitisMy son suffers from perioral dermatitis with skin burning. What to do?

How can perioral dermatitis with skin burning be treated?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Shama Naaz

Medically reviewed by

Dr. K. Shobana

Published At December 30, 2020
Reviewed AtJune 7, 2024

Patient's Query

Hi doctor,

My son is suffering from perioral dermatitis for two years. He was prescribed Tacrolimus, Eucrisa, Metronidazole 75 mg, and Cephalexin 250 mg. Now, his condition got worse. He suffers from skin burning. I do not know what to do. Please help us.

Answered by Dr. Shama Naaz

Hi,

Welcome to icliniq.com.

After looking at the picture, (attachment removed to protect patient identity) it looks like inflammation. You should use a very mild cleanser on his face like Cetaphil (Methyl Paraben with water) or Cerave (Water with Glycerin) and you can apply a gentle moisturizer to have good healing of the skin lesions. You can apply Hydrocortisone 1 % over the red areas for three days and have a follow-up. Also, protect your son from having direct sunlight.

Patient's Query

Thank you doctor,

I tried using Hydrocortisone and it causes a skin flare-up.

Answered by Dr. Shama Naaz

Hi,

Welcome back to icliniq.com.

If Hydrocortisone 1 % causes skin flare-up, you can stop using it. The redness on the skin has occurred due to Metronidazole. Try to use a small quantity or use it at night for one to two days. Because, there are some side effects like stinging, burning, dryness, redness, or some components that can cause allergic contact dermatitis. If your son is having these symptoms, try to reduce the frequency of application and use it once at night. You can use a mild cleanser, a gentle moisturizer, and photoprotection with sunscreen containing SPF (sun protection factor) 30 and above.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shama Naaz
Dr. Shama Naaz

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

dermatitisinflammation

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy